Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

July 21, 2021Dale County, Alabama

NWS Tallahassee, FL issued this special weather statement at Jul 21, 2021, 7:00 PM CDT for Dale County, Alabama. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2021, 7:00 PM CDT (00:00 UTC)
Expired
Jul 21, 2021, 7:30 PM CDT
In force
30 min
Issued by
NWS Tallahassee, FL

County Dale County, AL

The radar

The Ft Rucker radar (KEOX), 18 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.0 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2021-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2533 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2021-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2533 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
795 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted.

579 
WWUS82 KTAE 220000
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
700 PM CDT Wed Jul 21 2021
 
ALZ066-220030-
Dale AL-
700 PM CDT Wed Jul 21 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DALE COUNTY UNTIL 730 PM
CDT...

At 700 PM CDT, Doppler radar was tracking a strong thunderstorm over
Daleville, moving northeast at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Daleville, Ozark, Fort Rucker, Midland City, Level Plains, Newton,
Pinckard, Grimes, Napier Field, Sylvan Grove, Hunt Field, Waterford,
Knox Field, Bagwells Crossroads, Kelly, Browns Crossroads, Cairns
Aaf, Goldberg Field, Currytown and Hanchey Field.

LAT...LON 3142 8542 3129 8542 3129 8548 3125 8549
      3125 8551 3127 8561 3127 8567 3124 8568
      3133 8576 3144 8551
TIME...MOT...LOC 0000Z 246DEG 18KT 3130 8567 

$$

42-DVD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 21, 6:29 PM CDT, 31 minutes earlier.

Area forecast discussion, Jul 21, 6:29 PM CDT, 31 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
729 PM EDT Wed Jul 21 2021

.AVIATION...
[Through 00Z Friday]

Conditions improving at most terminals as shower and thunderstorm
activity diminish this evening. Some lingering showers could still
briefly lower cigs near KDHN. Otherwise low ceilings could bring
KDHN, KABY, KVLD down to MVFR/IFR in the early morning hours. VFR
outside of that until afternoon storms pick up again tomorrow.

&&

.PREV DISCUSSION [254 PM EDT]...

.NEAR TERM [Through Thursday]...

Westerly to northwesterly flow is expected to develop across the
region tomorrow, which will allow for the slightest of drying near
the surface as dewpoints are forecast to mix out to the upper 60s
compared to the low to mid 70s that we have been observing over
the last several days. This change in pattern is mostly attributed
to a westward propagating upper level trough across Texas, as
well as, upper level ridge building that is sliding east across
the central conus. As the upper level ridge tries to build
eastward, a retrograding upper level trough is expected to push
into the northeast at the same time. This will likely also aid in
developing northwesterly flow across the region starting tomorrow.
Finally, a weak vorticity streamer that is in association with
the aforementioned upper level trough over Texas is expected to be
draped across our Alabama and Georgia zones tomorrow, which will
likely provide a focal point for showers and thunderstorms to
develop off of during the afternoon hours. A few of these storms
may produce slightly stronger downburst winds as DCAPE values will
be slightly higher than 800 J/Kg across the region tomorrow.
Beyond the pattern change, and potential for strong winds,
temperatures will be slightly warmer than they have been over the
last several days with highs climbing into the low 90s. Lows
overnight will also be warm with temperatures in the low 70s.

.SHORT TERM [Thursday Night Through Friday Night]...

The long wave pattern will be in retrograde across the southern U.S.
for much of the next week. The ArkLaTex upper low will be moving
westward off the Southern California coast by Sunday. As the low
moves away, deep-layer ridging will replace it over the gulf of
Mexico with highest heights gradually moving westward as well.
Northwest flow will be established across the forecast area for
Friday and and Friday night. Low pressure may also develop off the
Southeast U.S. coast. Despite increased ridging and northwesterly
low to mid level flow, precipitable water will remain high and the
sea breeze and outflow boundaries will continue to spark numerous
showers and thunderstorms. Temperatures in the lower 90s and dew
points in the mid 70s will cause heat indices to flirt with heat
advisory criteria (108 degrees) on Friday.

.LONG TERM [Saturday Through Wednesday]...

Northwest flow will continue into Saturday. Weak low pressure will
then develop over the eastern Gulf of Mexico on Sunday and also
drift westward through mid week. PoPs will be lower than recent days
over the weekend and then increase once again once the gulf low
moves west of the area and deep-layer moisture advects back into the
region on its east side.

The low off the Northeast FL/GA/SC coast may develop some tropical
characteristics, but is forecast meander in place or drift back
toward the coastline. Minimal to no impacts are expected locally.

.MARINE...

Southwest winds will veer to westerly for Friday and be offshore for
Saturday. Light onshore flow will be in place early next week. Seas
will generally be less than 3 feet.

.FIRE WEATHER...

Outside of high dispersions tomorrow, there are no fire weather
concerns, especially with abundant moisture still present across the
region.

.HYDROLOGY...

Despite the recent unsettled pattern, no river flooding is forecast.
Localized flooding of poor drainage areas will remain a threat over
the next few days.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   74  92  75  94  75 /  20  60  20  70  40
Panama City   78  89  78  91  77 /  30  40  30  50  40
Dothan        73  90  74  91  73 /  30  60  20  60  20
Albany        74  92  75  94  74 /  30  60  20  60  20
Valdosta      73  91  74  91  73 /  20  60  30  80  30
Cross City    77  91  76  91  75 /  20  40  40  80  60
Apalachicola  78  89  78  90  77 /  30  40  30  50  60

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 2 AM EDT /1 AM CDT/ Thursday for
     Coastal Bay-Coastal Gulf.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Bunker
SHORT TERM...Wool
LONG TERM...Wool
AVIATION...Humphreys
MARINE...Wool
FIRE WEATHER...Bunker
HYDROLOGY...Wool

In the hours before

Special weather statement, Jul 21, 3:38 PM CDT, 3 hours 22 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
438 PM EDT Wed Jul 21 2021

GAZ124-212115-
Terrell GA-
438 PM EDT Wed Jul 21 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TERRELL COUNTY UNTIL 515
PM EDT...

At 437 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Weston, or 8 miles northwest of Dawson, moving
east at 10 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Bronwood, Parrott, Oakville, Chambliss, Yeomans and Olivers Mill.

LAT...LON 3196 8444 3194 8441 3187 8434 3187 8432
      3184 8433 3178 8456 3192 8459 3192 8445
      3194 8444
TIME...MOT...LOC 2037Z 258DEG 9KT 3189 8451

42-DVD
Special weather statement, Jul 21, 4:07 PM CDT, 2 hours 53 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
507 PM EDT Wed Jul 21 2021

FLZ016-GAZ156-212130-
Gadsden FL-Decatur GA-
507 PM EDT Wed Jul 21 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GADSDEN AND
SOUTHWESTERN DECATUR COUNTIES UNTIL 530 PM EDT...

At 507 PM EDT, Doppler radar was tracking a strong thunderstorm near
Chattahoochee, or 13 miles northwest of Quincy, moving east at 20
mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Quincy, Chattahoochee, Gretna, Hardaway, Jinks, Douglas City, Mount
Pleasant, Hardin Heights, Rosedale, Recovery, River Junction and
Faceville.

LAT...LON 3077 8474 3077 8456 3056 8461 3060 8486
      3071 8485 3071 8484 3073 8484 3076 8483
TIME...MOT...LOC 2107Z 272DEG 17KT 3069 8477

42-DVD
Special weather statement, Jul 21, 4:18 PM CDT, 2 hours 42 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
518 PM EDT Wed Jul 21 2021

GAZ123-125-212145-
Dougherty GA-Calhoun GA-
518 PM EDT Wed Jul 21 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DOUGHERTY AND
SOUTHEASTERN CALHOUN COUNTIES IN SOUTHWESTERN GEORGIA UNTIL 545 PM
EDT...

At 517 PM EDT, Doppler radar was tracking a strong thunderstorm near
Leary, or 8 miles east of Morgan, moving east at 10 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Leary, Walker, Bermuda, Holt and Ducker.

LAT...LON 3144 8426 3144 8444 3145 8445 3145 8447
      3144 8447 3143 8450 3157 8455 3162 8435
      3162 8429
TIME...MOT...LOC 2117Z 262DEG 7KT 3149 8446

42-DVD
Special weather statement, Jul 21, 4:52 PM CDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
552 PM EDT Wed Jul 21 2021

GAZ125-144-145-212215-
Baker GA-Dougherty GA-Mitchell GA-
552 PM EDT Wed Jul 21 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DOUGHERTY...CENTRAL
MITCHELL AND NORTHEASTERN BAKER COUNTIES UNTIL 615 PM EDT...

At 552 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles east of Leary to near Newton. Movement
was northeast at 20 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Newton, Albany, Walker, Red Store Crossroads, Lockett Crossing,
Southwest Ga Regional A/P and Ducker.

LAT...LON 3128 8420 3129 8441 3157 8440 3162 8431
      3162 8419
TIME...MOT...LOC 2152Z 246DEG 17KT 3153 8436 3133 8438

42-DVD
Special weather statement, Jul 21, 5:15 PM CDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
615 PM EDT Wed Jul 21 2021

GAZ125-144-145-212245-
Baker GA-Dougherty GA-Mitchell GA-
615 PM EDT Wed Jul 21 2021

...SIGNIFICANT WEATHER ADVISORY FOR DOUGHERTY...NORTHEASTERN MITCHELL
AND NORTHEASTERN BAKER COUNTIES UNTIL 645 PM EDT...

At 615 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Albany to near Newton. Movement was
northeast at 15 mph.

Winds near 40 mph will be possible with these storms.

Locations impacted include...
Newton, Putney, Albany, Baconton, East Albany, Marine Corps Logistics
Base, Turner City, Flint, Radium Springs, Red Store Crossroads,
Lockett Crossing, South Albany, Southwest Ga Regional A/P, Pecan
City, Acree, Lester, Freeman, Williamsburg and Greenough.

LAT...LON 3165 8399 3163 8401 3162 8400 3157 8400
      3156 8398 3155 8400 3148 8400 3147 8398
      3146 8398 3146 8400 3128 8400 3133 8434
      3162 8427 3162 8405 3165 8403
TIME...MOT...LOC 2215Z 247DEG 13KT 3161 8421 3137 8427

42-DVD
Special weather statement, Jul 21, 7:00 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
700 PM CDT Wed Jul 21 2021

ALZ066-220030-
Dale AL-
700 PM CDT Wed Jul 21 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DALE COUNTY UNTIL 730 PM
CDT...

At 700 PM CDT, Doppler radar was tracking a strong thunderstorm over
Daleville, moving northeast at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Daleville, Ozark, Fort Rucker, Midland City, Level Plains, Newton,
Pinckard, Grimes, Napier Field, Sylvan Grove, Hunt Field, Waterford,
Knox Field, Bagwells Crossroads, Kelly, Browns Crossroads, Cairns
Aaf, Goldberg Field, Currytown and Hanchey Field.

LAT...LON 3142 8542 3129 8542 3129 8548 3125 8549
      3125 8551 3127 8561 3127 8567 3124 8568
      3133 8576 3144 8551
TIME...MOT...LOC 0000Z 246DEG 18KT 3130 8567

42-DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 2:51 AM CDTRip Current StatementTAEBay, Gulf, Walton23 hr
Jul 22, 12:18 PM CDTHeat AdvisoryTAEBay, Calhoun, Franklin, Gulf, Wakulla30 hr
Jul 22, 3:17 PM CDTSpecial Weather StatementTAEMadison43 min
Jul 22, 4:07 PM CDTSpecial Weather StatementTAEMadison38 min
Jul 22, 4:41 PM CDTSpecial Weather StatementTAEMadison19 min
Jul 22, 6:00 PM CDTSpecial Weather StatementTAEJefferson30 min
Jul 22, 6:13 PM CDTSpecial Weather StatementTAETaylor47 min
Jul 22, 6:26 PM CDTSpecial Weather StatementTAEWakulla34 min
Jul 22, 6:38 PM CDTSpecial Marine WarningTAE30 min
Jul 22, 3:13 PM CDTSpecial Weather StatementTAEBaker32 min
Jul 22, 3:27 PM CDTSpecial Weather StatementTAELee, Turner48 min
Jul 22, 4:12 PM CDTSpecial Weather StatementTAEIrwin, Turner48 min
Jul 22, 4:52 PM CDTSpecial Weather StatementTAEBrooks38 min
Jul 22, 5:23 PM CDTSpecial Weather StatementTAEBrooks52 min
Jul 22, 2:03 PM CDTSpecial Weather StatementTAEGeneva42 min

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.